Feb 9, 2008
What's your opinion about the use of steroids in the same way and dosage a bodybuilder would use them in order to fight intense fatigue? Do they have any impact on CD4 count or HAART meds effect? Thanks in advance.
Response from Dr. Frascino
"Intense fatigue" in the setting of HIV disease requires an intense evaluation to determine the underlying cause. Once the cause is determined, specific treatment can be recommended to address the problem. Often HIV-associated fatigue is multifactorial, which means there are multiple underlying causes working in tandem to zap your energy. A thorough investigation is warranted to identify all the potential contributing underlying factors. Specifically treating these underlying causes is much more desirable and effective than merely trying to treat the "symptom" of fatigue. That said, uncovering the underlying causes can be challenging and will take some cooperative detective work between you and your HIV specialist.
Take a read-through the archives of this forum to gain a better understanding of the common and not-so-common underlying causes of HIV-associated fatigue. Make a list of these conditions and discuss each with your HIV specialist.
As for using anabolic steroids, this would not be recommended or warranted (in you or the body builders for that matter) without specific medical justification. Wanting bigger bicepts doesn't qualify as justification. These potent agents can have significant toxicities and side effects, not the least of which is that they can turn off your body's own production of androgenic steroids. This can result in your low-hangers becoming the size of Tic Tacs. (Ever wonder why those big boy body builders have such small cojones?) Also, some steroids can suppress immune function. That would be the last thing someone with HIV needs. That said, there are some HIV-associated conditions that cause fatigue that are appropriately treated with certain specific types of steroids testosterone replacement for hypogonadism and steroid replacement for adrenal insufficiency.
Talk to your HIV specialist and come up with a plan for evaluating and treating your fatigue, OK?
Good luck. I hope your batteries are recharged soon.
thoughts on fatigue
ARCALION FOR FATIGUE
- Dry Mouth After Anal Sex Bottom Worried I Have HIV
- Fever After Oral Sex Form Sex Worker What Are The Chances Of HIV
- Itchy Red Spots After Fingering Sign Of HIV AIDS
- Pain In Urethra After Unprotected Vaginal Sex Worried I Have
- Painful Urination After Oral Sex On A Woman What Are The Chances Of HIV
- Vomiting After Getting A Tattoo Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.